MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of asexf021 showed four other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported patient was sent home on chemotherapy via an infusion pump.When they came back to the clinic 96 hours for a bag change, leaking was noted with the bd/bard port access needle.Additional information provided 02/23/2021: "the break occurred where the tubing is attached to the actual entire port, not something the nurses are putting on." pediatric oncology patient were receiving a: 28 day infusion; pediatric oncology patient had bag of drug changed every 72-96 hours (where leaking is being reported by parent or clinician); administered blinatumumab (brand blincyto); patient sent home with the infusion through a cadd (smith medical) home infusion pump; and leaking was reported where the tubing meets the hub where above a needleless connector/cstd would be connected.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 19ga x 0.75¿ safestep safety infusion set.Usage residues were observed throughout the sample and a needleless injection cap was attached to the luer adapter.A partially circumferential split was observed at the proximal luer/tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, it appeared that an additional unidentified factor(s) may have contributed.
 
Event or Problem Description
It was reported patient was sent home on chemotherapy via a infusion pump.When they came back to the clinic 96 hours for a bag change, leaking was noted with the bd/bard port access needle.Additional information provided 02/23/2021: ".The break occurred where the tubing is attached to the actual entire port, not something the nurses are putting on." pediatric oncology patient were receiving a: 28 day infusion, pediatric oncology patient had bag of drug changed every 72-96 hours (where leaking is being reported by parent or clinician), administered blinatumumab (brand blincyto), patient sent home with the infusion through a cadd (smith medical) home infusion pump, leaking was reported where the tubing meets the hub where above a needleless connector/cstd would be connected.

Brand Name
SAFESTEP HUBER NEEDLE SET 19G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11473148
Report Number3006260740-2021-00787
Device Sequence Number11616129
Product Code FPA
UDI-Device Identifier00801741066245
UDI-Public(01)00801741066245
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0033
Device Lot NumberASEXF021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;